Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
199 Doctors are Online

Dark, loose stools post colonoscopy and endoscopy, severe abdominal pain. Could it be upper GI bleed?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 1995
Answered : 1829 Questions
Hello, I'm a 30yo female, and I had very dark, loose stools that looked almost a dark green/blackish color after having a colo/endo done approx. 2 days ago for ileus of undetermined cause. Nothing was found on colo but endo showed an esophageal polyp and gastritis, of which biopsies were taken. I have been having all-over abdominal pain since and been feeling faint and sleepy. I have not been able to have a BM since this morning. The doctor prescribed Bentyl and Librax, which I haven't been able to get to the pharmacy for (I can't hardly walk, much less drive right now). Could it be an upper GI bleed (family history of abdominal perfs), or would it be more profuse and more black in the stool? There is no fever, but BP is low at 97/60 with HR of 100. Nausea and vomiting are present but not extreme. Would it be stupid of me to go to the Emergency Room, or wait until my primary gets back on Monday?
Posted Fri, 14 Jun 2013 in Digestion and Bowels
Answered by Dr. Hari Charan Perigela 48 minutes later
Dark coloured stools are due to upper Gastrointestinal bleeding. It may be due to gastritis or after biopsy taken few days back.
Your Hb is 11.8 which is not too low
Please take Capsule Rabeprazole with domperidone.Add Sucralfate syrup too.
If the bleed is severe blood will be seen in vomit also.
Please contact emergency room if you vomit blood or else you can XXXXXXX your primary on monday.
Wish you good health
Above answer was peer-reviewed by
Follow-up: Dark, loose stools post colonoscopy and endoscopy, severe abdominal pain. Could it be upper GI bleed? 30 minutes later
Ok, thank you. That eases my mind somewhat.
Answered by Dr. Hari Charan Perigela 1 hour later
You are welcome
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor